MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE; NO MATCH

BOSTON SCIENTIFIC CORPORATION FARAWAVE; NO MATCH
Lot Number 0036197535
Medical Device Problem Codes Contamination (1120); Difficult to Flush (1251)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for the farawave procedure for paroxysmal atrial fibrillation, on the first catheter the flush port did not appear clear.It had a milky-white appearance to it.When flushing was tried in the lumen that hangs off the handle, no saline would advance.A second catheter was used, and this one had the same cloudy appearance.There also appeared to be extra glue at the end of the catheter as well.Flushing this catheter was difficult as well.The first two catheters had the same lot number.A third catheter was opened it also had the same appearance; with visual inspection it appeared the glue was cracking inside the lumen of the flush part when moving the flexible portion.It even felt crackly.At this point a piece flaked off where the port enters the blue portion of the catheter.The fourth catheter opened was a farawave 35mm with the same appearance and did not flush.A fifth catheter was opened with the same appearance of not being clear and it did not flush either.This catheter tubing was cut open for inspection, and it was noticed a long bead of glue sticking out as the outside edges were cut and pulled apart.10 more catheters were opened one at a time and inspected for glue and cloudy appears, and all tested for flushing.Not a single one had the normal clear appearance or was able to be flushed without force.The 16th catheter was used to complete the procedure.No patient complications occurred.The devices are expected to be returned.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.The device has not been received for analysis.Upon receipt and completion of the analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.

Brand Name
FARAWAVE
Common Device Name
NO MATCH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24282623
Report Number2124215-2026-06977
Device Sequence Number9927346
Product Code QZI
UDI-Device Identifier00191506043155
UDI-Public(01)00191506043155(17)270401(10)36197535
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0036197535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown